What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 23, 5:20 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 23, 5:20 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
620 PM CDT Wed Sep 23 2020
Updated aviation portion for 00Z TAF issuance
.SHORT TERM...Tonight and Thursday
Issued at 302 PM CDT Wed Sep 23 2020
Mostly clear skies and warm temperatures will begin the evening
hours across the forecast area. However, an approaching cold front
and mid level trough will bring showers and thunderstorms to
north-central Wisconsin tonight. Although a portion of this area
is under a marginal risk for severe weather, the main threat is
expected to be small hail and gusty winds as storms appear to be
elevated with the best severe weather threat just to the west.
The front will slowly sink south on Thursday, as the
aforementioned mid level trough pushes southeast through the
western Great Lakes region. Despite the increase in dynamics, the
trough itself is expected to weaken as it tracks through the
region. Overall scattered showers and isolated thunderstorms can
be expected through the day, which should be fairly disorganized
in nature. The abundant cloud cover during the day on Thursday
will cause daytime temperatures to be much lower, with highs
ranging from the upper 60s across the north, with lower 70s across
the south.
.LONG TERM...Thursday Night Through Wednesday
Issued at 302 PM CDT Wed Sep 23 2020
The main concerns for the extended period will be the passage of
several rounds of rainfall and isolated thunderstorms, as well as
a shift to a much cooler pattern, as above normal temperatures
shift to well below normal temperatures next week.
Thursday night into Saturday morning...The first of a series of
upper level shortwaves will be moving out of the region Thursday
night, with showers and thunderstorms coming to an end in the
hours after midnight. By Friday morning, winds behind the cold
front will turn once more to the south and southwest, which will
bring enough WAA into the region at lower levels to push highs
back into the middle to upper 70s. The next shortwave then
approaches for Friday night into Saturday, bringing rainfall back
into the region for much of central to northern and northeastern
Wisconsin. Conditions still look fairly capped at this time, which
will help minimize thunderstorm potential in the region. That
said, instability will be increasing at the surface and ample
shear will be present in the area as well. If signs start to point
to a weaker cap aloft, severe wording may need to be included in
future updates. For now, still favor a lower thunderstorm threat
with non-severe impacts.
This weekend...Saturday is a day with considerable uncertainty, as
there is some discrepancy as to where redevelopment will occur
later in the day. If the front from Friday moves more slowly,
redevelopment may occur along it and affect mainly central to
east-central Wisconsin. If it moves faster, the next system may
arrive earlier and impact northern Wisconsin. Thus kept a low
blend of pops in the forecast. In either case, severe is not
expected at this time. Sunday, wrap around moisture will over Lake
Superior and into the region, but the overall best precipitation
will be east, where the jet and trough setup. Still, another round
of rainfall is certainly expected. Sunday will also be the last
day with near normal temperatures, as CAA will start to get going
by Monday and bring in much cooler temperatures next week.
Rest of the forecast...The stacked low will continue to intensify
for a time across the Great Lakes region to our east, bringing
with it a period of gusty winds and strong CAA aloft. Expect highs
to head towards the 50s by the middle of next week! Rainfall from
wrap around moisture will also be possible at times, for a fairly
cool and wet fall period.
&&
.AVIATION...for 00Z TAF Issuance
Issued at 611 PM CDT Wed Sep 23 2020
Ceiling height and visibility will be the main aviation weather
concerns during the next 24 hours. A cold front will sag into the
area tonight and then linger into Thursday. Showers will develop
INVOF the front. Some thunderstorms are likely, but at this point
there is too much uncertainty with respect to timing and coverage
to warrant the explicit inclusion of TS in the TAFs. Will
reconsider carrying TS later this evening as trends may be a
little clearer on radar by then. Anticipate MVFR ceilings will
eventually develop near/north of the boundary, especially after
precipitation becomes more widespread. Most of the aviation
guidance shows this happening. Worked it into the TAFs for C/N-C
WI, but slowed it some and tempered how much CIGs will drop
because of the low-level dry air initially in place north of the
front.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....Kurimski
LONG TERM......Uhlmann
AVIATION.......Skowronski
Hazardous weather outlook, Sep 23, 1:53 PM CST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
253 PM CDT Wed Sep 23 2020
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
253 PM CDT Wed Sep 23 2020
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Thunderstorms are possible across north-central Wisconsin
tonight. Severe thunderstorms are not expected, but a few storms
could produce gusty winds and small hail.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
There is a chance of thunderstorms across the entire area
Thursday. Severe weather is not expected.
Another chance of thunderstorms will occur Friday and Saturday,
but it is too early to determine whether severe weather is
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight.
LMZ521-522-541>543-242000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
253 PM CDT Wed Sep 23 2020
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
The probability of widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Wednesday
There is a chance of thunderstorms Thursday, and again this
weekend. Any thunderstorms could be a hazard to boaters.
Conditions that are hazardous to small craft will be possible on
Friday and Saturday.
Winds could approach gales at times on Tuesday.
Kurimski/Uhlmann
In the hours before
Special weather statement, Sep 23, 6:58 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
758 PM CDT Wed Sep 23 2020
WIZ005-011-012-240200-
Vilas WI-Florence WI-Forest WI-
758 PM CDT Wed Sep 23 2020
...SPECIAL WEATHER STATEMENT FOR VILAS, NORTHERN FOREST, AND
FLORENCE COUNTIES...
At 757 PM CDT, Doppler radar was tracking scattered thunderstorms
from Phelps and Land O Lakes to Tipler, moving southeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Eagle River, Kingsford, Florence, Phelps, Fern, Tipler, Kentuck Lake
Campground, Wisconsin Slough Natural Area, Whisker Lake Wilderness
and Johnson Lake Barrens Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4599 8838 4596 8833
4595 8819 4592 8810 4588 8810 4587 8807
4582 8814 4580 8811 4582 8876 4588 8905
4590 8905 4589 8912 4599 8960 4621 8945
TIME...MOT...LOC 0057Z 295DEG 17KT 4604 8908
MPCSpecial weather statement, Sep 23, 8:00 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
900 PM CDT Wed Sep 23 2020
WIZ005-011>013-240300-
Vilas WI-Florence WI-Forest WI-Northern Marinette County WI-
900 PM CDT Wed Sep 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...
SOUTHEASTERN VILAS...FLORENCE AND NORTHERN MARINETTE COUNTIES UNTIL
1000 PM CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tipler, or 13 miles south of Iron River, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eagle River, Kingsford, Florence, Phelps, Homestead, Fern, Tipler,
Popple River, Kentuck Lake Campground and Wisconsin Slough Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4601 8868 4599 8867 4602 8853
4596 8833 4595 8819 4592 8810 4587 8807
4582 8814 4578 8809 4579 8799 4577 8799
4571 8781 4568 8778 4565 8783 4559 8778
4587 8905 4590 8905 4592 8927 4614 8913
TIME...MOT...LOC 0159Z 290DEG 26KT 4592 8853
MPCSpecial weather statement, Sep 23, 8:37 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
937 PM CDT Wed Sep 23 2020
WIZ005-240330-
Vilas WI-
937 PM CDT Wed Sep 23 2020
...SPECIAL WEATHER STATEMENT FOR NORTHWEST VILAS COUNTY...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm over
Border Lakes Natural Area, or 24 miles northeast of Turtle Flambeau
Flowage, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Eagle River, Boulder Junction, Johnson Lake Barrens Natural Area,
Border Lakes Natural Area, Rice Creek Natural Area, Conover, Presque
Isle, Land O Lakes, Nixon Lake Natural Area and Upper Buckatabon
Springs Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4615 8913 4588 8930 4590 8930 4590 8934
4619 8987 4627 8979
TIME...MOT...LOC 0236Z 304DEG 22KT 4623 8972
MPCSpecial weather statement, Sep 23, 8:46 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
946 PM CDT Wed Sep 23 2020
WIZ005-240345-
Vilas WI-
946 PM CDT Wed Sep 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VILAS COUNTY UNTIL 1045
PM CDT...
At 946 PM CDT, Doppler radar was tracking a strong thunderstorm over
Border Lakes Natural Area, or 26 miles northwest of Eagle River,
moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Boulder Junction around 955 PM CDT.
Johnson Lake Barrens Natural Area around 1005 PM CDT.
Eagle River around 1045 PM CDT.
Other locations impacted by this storm include Land O Lakes, Nixon
Lake Natural Area, Upper Buckatabon Springs Natural Area, Star Lake,
Conover, Dunn Lake Natural Area, Presque Isle and High Lake Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4615 8913 4588 8930 4590 8930 4590 8934
4618 8976 4626 8973
TIME...MOT...LOC 0246Z 304DEG 22KT 4619 8964
MPC